Our expert says:
Np antidepessant routinely makes you feel worse that you were to start with - if that was so, why would anyone take them or prescribe them ?
SOME antidepressants can reduce libido ( sexual desire ) and some can make it awfully easy to gain weight - these effects are experienced by a varying proportion of those who take thm, and then a diferent med should be tried.
It is important that your depression be reviewed, assessed, diagnosed and treated by a psychiatrist rather than only a GP, although a GP can be helpful in continuing the treatment once started.
Also, consider CBT-style counselling, which can be very helpful in depression, by tackling the negative habits of thought that are a crucial part of depression, and fortunately this form of therapy doesn't lead to weight gain ( unless, maybe, you spend too long sitting in the waiting room !)
With the drugs, there are many variables. SOme suit your particular brain chemistry better than others ; and one needs to be taking the right dose for long enough ( at least a couple of weeks ) before deciding if it is suitable ).
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.